|Acute Intermittent Porphyria
Jun 27, 2012
I have recently been diagnosed with the above as well as having been hiv+ for 7 years.Since last year my meds have been change 3 times and im now on Truvada and Raltegravir. My joints ache, constant pain in my abdomen, developing man boobs and no have perones disease whats happening to me as my consultant appears not to know as im the only person with AIC and HIV in the uk
| Response from Dr. Wohl
AIP is a rare disease and difficult to diagnose. I am unaware of any association with HIV. One thing to keep in mind is that people living with HIV can get other diseases (i.e., HIV does not protect you from other twists of fate). So, it could be you have two different and unrelated medical issues.
It will be important to get help from a specialist in AIP as well as continued support from your HIV doc.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.